Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 97, NWS Boston/Norton, MA

August 5, 2009Bristol County, Norfolk County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 5, 2009, 4:08 PM EDT for Bristol County, Norfolk County, Plymouth County, Massachusetts. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2009, 4:08 PM EDT (20:08 UTC)
Expired
Aug 5, 2009, 4:50 PM EDT
In force
42 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Bristol County, MA, Norfolk County, MA, Plymouth County, MA

The radar

The Boston radar (KBOX), 35 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 4:21 PM EDTTSTM WND DMGWhitman, MALARGE TREE LIMB DOWN ON TEMPLE STREET.
Aug 5, 4:28 PM EDTTSTM WND DMGHanson, MALARGE LIMB DOWN ON A CAR ON ROUTE 58. THE CAR WAS DENTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 052008
SVRBOX
MAC005-021-023-052115-
/O.NEW.KBOX.SV.W.0097.090805T2008Z-090805T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT WED AUG 5 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF WEYMOUTH...
  NORTH CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
  NORTHERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...PLYMOUTH...BROCKTON...

* UNTIL 515 PM EDT

* AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BROCKTON...AND WAS MOVING
  EAST AT 20 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...BRIDGEWATER...HINGHAM...
  EAST BRIDGEWATER...WHITMAN...ROCKLAND...COHASSET...HANSON...
  HALIFAX...HANOVER...NORWELL...PEMBROKE...PLYMPTON...SCITUATE...
  MARSHFIELD...KINGSTON AND DUXBURY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.

&&

LAT...LON 4200 7113 4224 7094 4227 7090 4229 7090
      4231 7088 4227 7085 4225 7079 4225 7078
      4220 7071 4217 7072 4216 7069 4200 7059
      4198 7064 4195 7063 4195 7059 4193 7054
      4185 7052
TIME...MOT...LOC 2008Z 283DEG 19KT 4205 7096

$$

FRANK
3 follow-up statements
000 
WWUS51 KBOX 052023
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT WED AUG 5 2009

MAC005-021-052033-
/O.CAN.KBOX.SV.W.0097.000000T0000Z-090805T2115Z/
NORFOLK MA-BRISTOL MA-
423 PM EDT WED AUG 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NORFOLK COUNTY IN
EASTERN MASSACHUSETTS...AND NORTH CENTRAL BRISTOL COUNTY IN SOUTHEAST
MASSACHUSETTS IS CANCELLED...

THE MAIN AREA OF THUNDERSTORMS HAS EXITED THIS REGION.  
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4185 7052 4199 7106 4221 7088 4227 7090
      4231 7088 4226 7082 4223 7085 4220 7082
      4222 7079 4225 7078 4220 7071 4217 7072
      4216 7069 4200 7059 4198 7064 4195 7063
      4193 7054
TIME...MOT...LOC 2023Z 283DEG 19KT 4203 7085

$$

MAC023-052115-
/O.CON.KBOX.SV.W.0097.000000T0000Z-090805T2115Z/
PLYMOUTH MA-
423 PM EDT WED AUG 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN PLYMOUTH COUNTY...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HANSON...OR 9 MILES
EAST OF BROCKTON...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HANOVER...NORWELL...PEMBROKE...PLYMPTON...SCITUATE...MARSHFIELD...
KINGSTON...DUXBURY AND PLYMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4185 7052 4199 7106 4221 7088 4227 7090
      4231 7088 4226 7082 4223 7085 4220 7082
      4222 7079 4225 7078 4220 7071 4217 7072
      4216 7069 4200 7059 4198 7064 4195 7063
      4193 7054
TIME...MOT...LOC 2023Z 283DEG 19KT 4203 7085

$$

FRANK
000 
WWUS51 KBOX 052044
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
444 PM EDT WED AUG 5 2009

MAC023-052115-
/O.CON.KBOX.SV.W.0097.000000T0000Z-090805T2115Z/
PLYMOUTH MA-
444 PM EDT WED AUG 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHERN PLYMOUTH COUNTY...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR KINGSTON...OR NEAR
PLYMOUTH...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUXBURY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4185 7052 4197 7094 4212 7082 4225 7089
      4230 7088 4226 7082 4223 7085 4220 7082
      4222 7079 4225 7078 4220 7071 4217 7072
      4216 7069 4200 7059 4198 7064 4195 7063
      4193 7054
TIME...MOT...LOC 2043Z 283DEG 19KT 4201 7071

$$

FRANK
000 
WWUS51 KBOX 052050
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT WED AUG 5 2009

MAC023-052059-
/O.CAN.KBOX.SV.W.0097.000000T0000Z-090805T2115Z/
PLYMOUTH MA-
450 PM EDT WED AUG 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PLYMOUTH COUNTY IS
CANCELLED...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAS WEAKENED.  
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.  
HOWEVER...BRIEF HEAVY RAIN IS STILL POSSIBLE WITH THIS STORM.

LAT...LON 4185 7052 4197 7094 4212 7082 4225 7089
      4230 7088 4226 7082 4223 7085 4220 7082
      4222 7079 4225 7078 4220 7071 4217 7072
      4216 7069 4200 7059 4198 7064 4195 7063
      4193 7054
TIME...MOT...LOC 2049Z 283DEG 19KT 4200 7067

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:24 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Aug 5, 2:24 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
224 PM EDT WED AUG 5 2009

.SYNOPSIS...
A COOL FRONT CROSSING OUR AREA THIS AFTERNOON MAY STALL ACROSS THE
WATERS LATE TONIGHT BEFORE EVENTUALLY MOVING OFFSHORE LATE THU.
DRIER AND COOLER AIR WITH A HIGH PRESSURE MOVES INTO THE MID
ATLANTIC STATES FRI. THIS HIGH PRESSURE WILL BRING SEASONABLY WARM
AND DRY CONDITIONS THROUGH SAT. HEAT AND HUMIDITY IS EXPECTED TO
RETURN FOR A TIME EARLY NEXT WEEK AS A WARM FRONT LIFTS NORTH OF OUR
AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRATUS AND PATCHY FOG CONTINUES TO HANG TOUGH ACROSS CAPE COD AND THE
ISLANDS. EXPECTING PLENTY OF SUNSHINE THIS AFTERNOON ELSEWHERE.
LATEST MESOANALYSIS INDICATE MEAN LAYER CAPE OF 1000-1500 J/KG ACROSS
MOST OF INTERIOR SOUTHERN NEW ENGLAND. WIND SHEAR IS A BIT ON THE
WEAK SIDE FOR ORGANIZED CONVECTION ACROSS SOUTHERN NEW ENGLAND...BUT
GETS STRONGER FARTHER NORTH. STILL PLENTY OF ENERGY AVAILABLE FOR
ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
THE COOL FRONT STALLS IN THE CW LATER TONIGHT AND THEN EDGES OFFSHORE
LATE THU. IN THE STALL PERIOD...A WEAK WAVE OF LOW PRES MAY SLIDE NE
ALONG THE FRONT PRODUCING SHOWERS AND ISO TSTMS...ESPECIALLY SE OF A
BOS-IJD LINE SOMETIME LATER TONIGHT OR THU. MODEL UNCERTAINTY AND
THEREFORE SREF POPS AND GFS MOS TEMPS AND 50 50 NAM/GFS WINDS  WERE
THE BASELINE PREDICTORS. GFS MOSGUIDE FOR SKY. -2SBLI FOR THUNDER.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THURSDAY NIGHT...ALL MODELS DEVELOP LOW PRESSURE OFF THE COAST
UNDERNEATH THE RIGHT REAR QUADRANT OF A H25 JET STREAK...ALSO AS A
SHORT WAVE TRACKS ACROSS NEW YORK STATE. THE GFS IS FURTHEST NORTH
WITH THIS AREA OF LOW PRESSURE WHILE THE UKMET/NAM SOLUTIONS ARE
WEAKER AND MORE PROGRESSIVE. PREFER THE UKMET/NAM SOLUTIONS AT THIS
TIME AND THEREFORE ADVERTISED SLIGHT CHANCE TO LOW CHANCE POPS ACROSS
THE CAPE AND ISLANDS.

FRIDAY AND SATURDAY...HIGH PRESSURE PREVAILS OVER THE AREA WITH
SEASONABLY MILD AND DRY CONDITIONS EXPECTED. A SHORT WAVE TRACKING
ALONG THE OLD FRONTAL BOUNDARY SATURDAY SHOULD REMAIN SOUTHWEST
OF THE REGION.

SUNDAY AND SUNDAY NIGHT...A WARM FRONT WILL GRADUALLY APPROACH
THE AREA FROM THE SOUTHWEST. HAVE DECIDED TO TREND MAXIMUM
TEMPERATURES DOWN A BIT DURING SUNDAY GIVEN PREVAILING SOUTH TO
SOUTHEAST BOUNDARY LAYER FLOW IN ADVANCE OF THE FRONT. MAINTAINED LOW
CHANCE POPS ACROSS THE INTERIOR WITH SLIGHT CHANCE POPS ELSEWHERE
SUNDAY NIGHT INTO MONDAY MORNING. CONCENTRATED THE HIGHER POPS WHERE
THE BEST ISENTROPIC LIFT IS POSSIBLE NORTH OF THE WARM FRONT.
GENERALLY FOLLOWED THE 00Z ECMWF/18Z HPC SOLUTIONS. THE GFS HAS HAD
A DIFFICULT TIME PINPOINTING THE WARM FRONT WITH SPURIOUS VORTICITY
CENTERS ARRIVING DUE TO CONVECTIVE FEEDBACK ISSUES SO GENERALLY DID
NOT PUT TOO MUCH CREDENCE INTO THE LATEST 00Z RUN.

MONDAY THROUGH TUESDAY...A BRIEF PERIOD OF HOT AND HUMID WEATHER IS
EXPECTED BEFORE A COLD FRONT APPROACHES FROM CANADA. TEMPERATURES
MAY NEED TO BE RAISED A FEW DEGREES ON MONDAY DEPENDING ON THE
ARRIVAL TIME OF THE HOTTEST AIR. STILL A BIT EARLY TO SPECIFY THE
DETAILS.

IF THE 00Z ECMWF VERIFIES WIDESPREAD 90 TO 95 DEGREE TEMPERATURES
COULD OCCUR AWAY FROM THE SOUTH COAST MONDAY. HIGH HUMIDITY COULD
ALSO BRING NEAR HEAT ADVISORY CRITERIA TO THE REGION THAT DAY. WILL
CONTINUE TO MONITOR. STILL ANOTHER VERY WARM AND HUMID DAY EXPECTED
TUESDAY. GIVEN DECENT AGREEMENT AMONGST THE ENSEMBLES REGARDING
HEIGHT FALLS TUESDAY...INCLUDED A LOW CHANCE POPS FOR SHOWERS AND
THUNDERSTORMS AT THAT TIME.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THIS EVENING...IFR STRATUS AND FOG LINGER ACROSS PORTIONS OF CAPE
COD AND THE ISLANDS. VFR ELSEWHERE.

SCT STRONG TSTMS EXPECTED THROUGH 06/03Z...PRIMARILY ACROSS NORTHERN CT...
NORTHERN RI AND MA. MAIN THREAT WILL BE FROM STRONG WIND GUSTS...BUT
COULD ALSO SEE SOME HAIL.

TONIGHT...BECOMING VFR AT MOST LOCATIONS BEHIND A COLD FRONT. IFR
CONDITIONS LIKELY TO CONTINUE VCNTY CAPE COD AND THE ISLANDS UNTIL
LATE TONIGHT.

THU...VFR...EXCEPT POSSIBLE IFR LINGERING CAPE COD AND THE ISLANDS.
SEA BREEZE POTENTIAL FOR BOS AND PVD THURSDAY AFTN.

OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/...

THURSDAY NIGHT...VFR.

FRIDAY...VFR. LOCAL SEA BREEZES POSSIBLE. LOCAL IFR CONDITIONS IN FOG
PATCHES ACROSS THE INTERIOR RIVER VALLEYS POSSIBLE FRIDAY NIGHT.

SATURDAY...VFR. PERHAPS A PERIOD OF IFR IN LOW CLOUDS AND FOG
PATCHES AT NIGHT ALONG THE SOUTH COAST.

SUNDAY...VFR. PERHAPS A PERIOD OF IFR IN LOW CLOUDS AND FOG PATCHES
IN THE MORNING ALONG THE SOUTH COAST.

&&

.MARINE...
NO HEADLINES. TRANQUIL PERIOD WITH AREAS OF FOG THE MAIN HAZARD EACH
NIGHT. WNW WIND GUSTS 34 KTS OR GREATER POSSIBLE IN ANY MID OR LATE
AFTN THUNDERSTORM TODAY...ESPECIALLY EAST MA COAST.

OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/...

THURSDAY NIGHT THROUGH SUNDAY...WINDS AND SEAS EXPECTED TO REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA WITH HIGH PRESSURE DOMINATING
MUCH OF THE TIME.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG/STRAUSS
NEAR TERM...BELK
SHORT TERM...DRAG
LONG TERM...STRAUSS
AVIATION...BELK/STRAUSS
MARINE...DRAG/STRAUSS
Hazardous weather outlook, Aug 5, 7:26 AM EDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
726 AM EDT WED AUG 5 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-061130-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
726 AM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY DENSE FOG WILL PERSIST EARLY THIS MORNING MAINLY NEAR THE
CAPE AND ISLANDS.

SCATTERED STRONG THUNDERSTORMS ARE FORECAST PRIMARILY BETWEEN 2 PM
AND 7 PM...AND MAINLY ALONG AND SOUTH OF THE MASS TURNPIKE. THE
PRIMARY FOCUS IS NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AND
SOUTHEAST MASSACHUSETTS. STORMS ARE LIKELY TO PRODUCE GUSTY WEST TO
NORTHWEST WINDS TO 45 MPH AND CLUSTERS OF FREQUENT LIGHTNING. DAMAGE
FROM WIND OR LIGHTNING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS POSSIBLE SUNDAY AND MONDAY WITH SCATTERED
THUNDERSTORMS POSSIBLE TUESDAY.

LOW CONFIDENCE AT THIS TIME THAT A HEAT ADVISORY MAY BE NECESSARY
NEXT MONDAY AWAY FROM THE SOUTH COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-061130-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
726 AM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY DENSE FOG WILL CREATE AREAS OF POOR VISIBILITY...ESPECIALLY
SOUTHEAST COASTAL WATERS NEAR NANTUCKET. THUNDERSTORMS PRODUCING
GUSTY WEST WINDS TO 35 KNOTS ARE POSSIBLE BETWEEN 2 PM AND 7 PM IN
PLYMOUTH TO MERRIMACK RIVER NEAR SHORE WATERS INCLUDING BOSTON
HARBOR AS WELL AS THE UPPER PART OF NARRAGANSETT BAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOCALLY DENSE FOG WILL CREATE AREAS OF POOR VISIBILITY TUESDAY
NIGHT.

ISOLATED THUNDERSTORMS POSSIBLE SUNDAY AND MONDAY WITH SCATTERED
THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 5, 2:54 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
254 PM EDT WED AUG 5 2009

MAZ005-007-014-052000-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-
254 PM EDT WED AUG 5 2009

AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 2 MILES SOUTH OF CONCORD...OR ABOUT 6 MILES NORTHWEST OF
WALTHAM...MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...LINCOLN...BEDFORD...LEXINGTON...
  BURLINGTON...WINCHESTER...WOBURN...WILMINGTON...STONEHAM...
  MELROSE...READING...WAKEFIELD AND SAUGUS.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK
Special weather statement, Aug 5, 3:10 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
310 PM EDT WED AUG 5 2009

MAZ012-013-017-RIZ001-052000-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER
MA-WESTERN NORFOLK MA-
310 PM EDT WED AUG 5 2009

AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH 3 MILES NORTHEAST OF CUMBERLAND...OR ABOUT 4 MILES EAST OF
WOONSOCKET...MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...PLAINVILLE...FRANKLIN...MEDWAY...
  WRENTHAM...NORFOLK...FOXBOROUGH...MANSFIELD...MEDFIELD AND WALPOLE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK
Local storm report, Aug 5, 3:27 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
327 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     WARREN                  42.22N 72.19W
08/05/2009                   WORCESTER          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON BROOKFIELD RD

0210 PM     TSTM WND DMG     WARE                    42.25N 72.25W
08/05/2009                   HAMPSHIRE          MA   AMATEUR RADIO

            UTILITY POLE DOWN ON BRIMFIELD RD

0240 PM     TSTM WND DMG     MONSON                  42.10N 72.31W
08/05/2009                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN ON STAFFORD RD

&&
Special weather statement, Aug 5, 3:30 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
330 PM EDT WED AUG 5 2009

CTZ002>004-MAZ004-011-012-052030-
EASTERN HAMPDEN MA-HARTFORD CT-NORTHERN WORCESTER MA-SOUTHERN
WORCESTER MA-TOLLAND CT-WINDHAM CT-
330 PM EDT WED AUG 5 2009

AT 328 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 3 MILES SOUTH OF EAST LONGMEADOW...OR ABOUT 6 MILES SOUTH OF
SPRINGFIELD...MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...SOMERS...WILBRAHAM...HAMPDEN...
  PALMER...MONSON...STAFFORD SPRINGS...STAFFORD...WALES...
  BRIMFIELD...HOLLAND...UNION...STURBRIDGE AND SOUTHBRIDGE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK
Special weather statement, Aug 5, 3:32 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
332 PM EDT WED AUG 5 2009

MAZ013-016>019-052030-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-WESTERN
NORFOLK MA-WESTERN PLYMOUTH MA-
332 PM EDT WED AUG 5 2009

AT 332 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER MANSFIELD...OR ABOUT 8 MILES NORTHEAST OF NORTH
ATTLEBOROUGH...MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...NORTON...SHARON...STOUGHTON...
  EASTON...AVON...BROCKTON...WEST BRIDGEWATER...BRIDGEWATER...
  ABINGTON...EAST BRIDGEWATER...WHITMAN...ROCKLAND...HALIFAX...
  HANSON...HANOVER...PEMBROKE...PLYMOUTH...MARSHFIELD...KINGSTON AND
  DUXBURY.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK
Special weather statement, Aug 5, 3:44 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
344 PM EDT WED AUG 5 2009

CTZ004-MAZ012-013-017-RIZ001-002-052030-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-WINDHAM CT-
344 PM EDT WED AUG 5 2009

AT 341 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER KILLINGLY...OR ABOUT 5 MILES SOUTHEAST OF PUTNAM...MOVING
EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...FOSTER...BURRILLVILLE...
  GLOCESTER...WOONSOCKET...SMITHFIELD...PROVIDENCE...PAWTUCKET...
  NORTH SMITHFIELD...NORTH PROVIDENCE...LINCOLN...JOHNSTON...
  CUMBERLAND...CENTRAL FALLS AND BLACKSTONE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 1:50 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester55 min
Aug 5, 2:14 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire, Worcester75 min
Aug 5, 2:44 PM EDTFlash Flood WarningBOXHampden, Worcester35 min
Aug 5, 4:13 PM EDTSpecial Marine WarningBOX47 min
Aug 5, 4:57 PM EDTSpecial Marine WarningBOX63 min
Aug 5, 6:22 PM EDTSevere Thunderstorm WarningBOXBarnstable, Plymouth16 min
Aug 5, 6:23 PM EDTSpecial Marine WarningBOX34 min
Aug 5, 7:08 PM EDTSevere Thunderstorm WarningBOXBristol52 min
Aug 5, 7:10 PM EDTSpecial Marine WarningBOX35 min
Aug 5, 7:17 PM EDTAreal Flood AdvisoryBOXBristol58 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.